Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 372, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 2, 2005, 7:25 PM CDT for Randolph County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 2, 2005, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Randolph County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 030026
SVRBMX
ALC111-030100-
/O.NEW.KBMX.SV.W.0372.050603T0025Z-050603T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
725 PM CDT THU JUN 2 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL RANDOLPH COUNTY IN EAST CENTRAL ALABAMA
* UNTIL 800 PM CDT
* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED OVER EXTREME EAST CENTRAL CLAY COUNTY...OR ABOUT
10 MILES EAST OF ASHLAND...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY. THE STORM WILL PASS OVER LAKE
WEDOWEE.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3315 8550 3314 8562 3317 8565 3332 8565
3332 8565 3331 8563 3331 8553 3330 8552
3330 8548 3315 8546
$$
MBS/911 follow-up statement
000
WWUS54 KBMX 030051
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
751 PM CDT THU JUN 2 2005
ALC111-030100-
/O.CON.KBMX.SV.W.0372.000000T0000Z-050603T0100Z/
RANDOLPH AL-
751 PM CDT THU JUN 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR
WESTERN RANDOLPH COUNTY...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL RANDOLPH COUNTY...OR
ABOUT 10 MILES SOUTHWEST OF WEDOWEE...MOVING EAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY. THE STORM WILL AFFECT LAKE WEDOWEE.
LAT...LON 3315 8550 3314 8562 3317 8565 3332 8565
3332 8565 3331 8563 3331 8553 3330 8552
3330 8548 3315 8546
$$
MBS/91What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:25 PM CDT, 4 hours earlier.
Area forecast discussion, Jun 2, 3:25 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 325 PM CDT THU JUN 2 2005 .DISCUSSION... LOTS OF ON GOING CONVECTION ALONG AND EAST OF I-65 NOW. THIS SHOULD LAST WELL INTO THE EVENING HOURS AS UPPER-LOW WITH ASSOCIATED SFC FEATURE INFLUENCES THE CWA. SUMMERTIME PATTERN RETURNS BEGINNING TOMORROW AND LASTING THROUGH REST OF THE FORECAST PERIOD. THIS AS THE BERMUDA RIDGE BUILDS INTO THE SOUTHEAST UNITED STATES. EXPECT NEAR NORMAL TEMPERATURES WITH AFTERNOON AND EVENING SCATTERED CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 60 80 62 86 / 40 30 10 30 ANNISTON 63 81 64 85 / 50 30 10 20 BIRMINGHAM 63 82 66 85 / 40 20 10 20 TUSCALOOSA 64 86 66 88 / 20 10 10 20 CALERA 64 83 66 87 / 40 20 10 20 AUBURN 64 82 68 88 / 60 30 10 20 MONTGOMERY 65 87 67 89 / 60 30 10 20 TROY 65 86 67 90 / 60 30 10 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 2, 5:37 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 537 PM CDT THU JUN 2 2005 ALZ011>015-017>050-032230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 537 PM CDT THU JUN 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS EVENING TONIGHT). A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH 9 PM THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE LOCALLY HEAVY RAIN...WHICH MAY LEAD TO STREET FLOODING...AND HAIL. THE AREA OF GREATEST CONCERN IS EAST OF INTERSTATE 65...AND NORTH OF INTERSTATE 85. THESE STORMS SHOULD DIMINISH IN BOTH COVERAGE AND INTENSITY SHORTLY AFTER SUNSET. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH WEDNESDAY.
In the hours before
Local storm report, Jun 2, 5:09 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
509 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL CALERA 33.10N 86.75W
06/02/2005 0.50 INCH SHELBY AL PUBLIC
UP TO DIME SIZE HAIL REPORTED ALONG HWY 25 NEAR CALERA.
&&
JSSLocal storm report, Jun 2, 5:29 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL LINCOLN 33.60N 86.14W
06/02/2005 0.88 INCH TALLADEGA AL INSURANCE CO
NICKEL SIZE HAIL IN LINCOLN.
&&
JSSSpecial weather statement, Jun 2, 6:00 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT THU JUN 2 2005 ALZ021-022345- CLEBURNE- 600 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 645 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES SOUTHWEST OF HEFLIN...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS ALONG INTERSTATE 20...IN AND NEAR HEFLIN AND RANBURNE THROUGH 645 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM AS WELL. MBS/91
Local storm report, Jun 2, 6:41 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 4 S HEFLIN 33.59N 85.59W
06/02/2005 CLEBURNE AL LAW ENFORCEMENT
TREES BLOWN DOWN ONTO STATE HIGHWAY 9.
&&
MBSSpecial weather statement, Jun 2, 6:51 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 651 PM CDT THU JUN 2 2005 ALZ028-030030- CLAY- 651 PM CDT THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 730 PM CDT... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR NUMEROUS SHOWERS AND THUNDERSTORMS IN THE ASHLAND...LINEVILLE...PYRITON... AND DELTA AREAS...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MILLERVILLE... ASHLAND...PYRITON...LINEVILLE AND DELTA THROUGH 730 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. MBS/91
Local storm report, Jun 2, 7:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
712 PM CDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 3 S LINEVILLE 33.27N 85.75W
06/02/2005 0.75 INCH CLAY AL LAW ENFORCEMENT
&&
MBSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:01 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 29 min |
| Jun 2, 7:30 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 15 min |
| Jun 2, 7:40 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.